Alert archive / Washington / Red Flag Warnings in 2015

Red Flag Warning 12, NWS Spokane, WA

July 19, 2015

NWS Spokane, WA issued this red flag warning at Jul 19, 2015, 3:21 PM PDT. It took effect at Jul 20, 2015, 12:00 PM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2015, 3:21 PM PDT (22:21 UTC)
In effect from
Jul 20, 2015, 12:00 PM PDT
Expired
Jul 21, 2015, 8:00 PM PDT
In force
32 hr
Issued by
NWS Spokane, WA

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WWUS86 KOTX 192221
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
321 PM PDT SUN JUL 19 2015

...BREEZY WINDS AND LOW HUMIDITY MONDAY AFTERNOON AND EVENING FOR
CENTRAL WASHINGTON...WEST PLAINS...AND WASHINGTON PALOUSE...

.BREEZY TO LOCALLY WINDY CONDITIONS WILL DEVELOP MONDAY AFTERNOON
AND PERSIST INTO THE EVENING IN THE CASCADE VALLEYS AS WELL AS
THE NORTH COLUMBIA BASIN.

WAZ673-676-677-200630-
/O.UPG.KOTX.FW.A.0010.150720T2100Z-150721T0400Z/
/O.NEW.KOTX.FW.W.0012.150720T1900Z-150721T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
321 PM PDT SUN JUL 19 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE COLUMBIA BASIN...WENATCHEE
AREA...AND KITTITAS VALLEY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST 
  WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE 
  WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 
  677).

* WINDS: WEST OR SOUTHWEST WINDS 15 MPH IN THE AFTERNOON AND
  EVENING. GUSTS TO 25 MPH OVER THE COLUMBIA BASIN AND WATERVILLE
  PLATEAU. LOCALIZED GUSTS TO 30 MPH ALONG THE CASCADE GAPS
  INCLUDING THE WENATCHEE...CHELAN...VANTAGE...AND ELLENSBURG
  AREAS.

* RELATIVE HUMIDITIES: 12 TO 20 PERCENT.

* IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING 
  FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID FIRE GROWTH.

&&

$$

WAZ674-200630-
/O.NEW.KOTX.FW.W.0012.150720T1900Z-150721T0300Z/
EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)-
321 PM PDT SUN JUL 19 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE WASHINGTON PALOUSE AND
SPOKANE AREA...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM PDT MONDAY.

* AFFECTED AREA: FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE 
  AND SPOKANE AREA (ZONE 674).

* WINDS: SOUTHWEST WINDS AROUND 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITIES: 12 TO 18 PERCENT.

* IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING 
  FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID FIRE GROWTH.

&&

$$
7 follow-up statements
108 
WWUS86 KOTX 200422
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
922 PM PDT SUN JUL 19 2015

...BREEZY WINDS AND LOW HUMIDITY MONDAY AFTERNOON AND EVENING FOR
CENTRAL WASHINGTON...WEST PLAINS...AND WASHINGTON PALOUSE...

.BREEZY TO LOCALLY WINDY CONDITIONS WILL DEVELOP MONDAY AFTERNOON
AND PERSIST INTO THE EVENING IN THE CASCADE VALLEYS AS WELL AS
THE NORTH COLUMBIA BASIN.

WAZ673-674-676-677-201430-
/O.CON.KOTX.FW.W.0012.150720T1900Z-150721T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
922 PM PDT SUN JUL 19 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE COLUMBIA
BASIN...WENATCHEE AREA...AND KITTITAS VALLEY...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST 
  WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER 
  ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 
  676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE 
  VALLEYS (ZONE 677).

* WINDS: WEST OR SOUTHWEST WINDS 15 MPH IN THE AFTERNOON AND
  EVENING. GUSTS TO 25 MPH OVER THE COLUMBIA BASIN AND WATERVILLE
  PLATEAU. LOCALIZED GUSTS TO 30 MPH ALONG THE CASCADE GAPS
  INCLUDING THE WENATCHEE...CHELAN...VANTAGE...AND ELLENSBURG
  AREAS.

* RELATIVE HUMIDITIES: 11 TO 20 PERCENT.

* IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING 
  FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID FIRE GROWTH.

&&

$$
485 
WWUS86 KOTX 201316
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
616 AM PDT MON JUL 20 2015

...BREEZY WINDS AND LOW HUMIDITY THIS AFTERNOON AND EVENING FOR
CENTRAL WASHINGTON...WEST PLAINS...AND WASHINGTON PALOUSE...

.BREEZY TO LOCALLY WINDY CONDITIONS WILL DEVELOP MONDAY AFTERNOON
AND PERSIST INTO THE EVENING IN THE CASCADE VALLEYS AS WELL AS
THE NORTH COLUMBIA BASIN. LOW HUMIDITY AND BREEZY WINDS MAY OCCUR
ONCE AGAIN TUESDAY AFTERNOON AND EVENING.

WAZ673-674-676-677-210000-
/O.CON.KOTX.FW.W.0012.150720T1900Z-150721T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
616 AM PDT MON JUL 20 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE COLUMBIA
BASIN...WENATCHEE AREA...AND KITTITAS VALLEY...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST 
  WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER 
  ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 
  676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE 
  VALLEYS (ZONE 677).

* WINDS: WEST OR SOUTHWEST WINDS 15 MPH IN THE AFTERNOON AND 
  EVENING. GUSTS TO 25 MPH OVER THE COLUMBIA BASIN AND 
  WATERVILLE PLATEAU. LOCALIZED GUSTS TO 35 MPH ALONG THE 
  CASCADE GAPS INCLUDING THE WENATCHEE...CHELAN...VANTAGE...AND 
  ELLENSBURG AREAS.

* RELATIVE HUMIDITIES: 11 TO 20 PERCENT.

* IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING 
  FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID FIRE GROWTH.

&&

$$
998 
WWUS86 KOTX 202229
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
329 PM PDT MON JUL 20 2015

...BREEZY WINDS AND LOW HUMIDITY THIS AFTERNOON AND EVENING FOR
CENTRAL WASHINGTON...WEST PLAINS...AND WASHINGTON PALOUSE...

.THE RED FLAG WARNING HAS BEEN EXTENDED THROUGH TUESDAY EVENING FOR
THE WIND PRONE AREAS ALONG THE EAST SLOPES OF THE CASCADES LIKE
WENATCHEE...CHELAN...ELLENSBURG...VANTAGE...AND THE WATERVILLE
PLATEAU. TEMPERATURES ON TUESDAY WILL BE A GOOD 5 TO 8 DEGREES
COOLER...BUT HUMIDITY LEVELS WILL REMAIN LOW REGION-WIDE. WINDS
EAST OF MOSES LAKE WILL LIKELY FALL SHORT OF RED FLAG CRITERIA ON
TUESDAY...SO THE RED FLAG WARNING FOR SPOKANE, PULLMAN, RITZVILLE,
AND WILBUR WILL BE ALLOWED TO EXPIRE (AS SCHEDULED) AT 8 PM THIS
EVENING.

WAZ673-676-677-210630-
/O.EXT.KOTX.FW.W.0012.000000T0000Z-150722T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
329 PM PDT MON JUL 20 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT TUESDAY FOR WIND
AND LOW HUMIDITY FOR THE WENATCHEE...CHELAN...WATERVILLE...
VANTAGE...AND ELLENSBURG AREAS...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST 
  WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE 
  WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 
  677).

* WINDS: THROUGH MIDNIGHT TONIGHT...WEST WINDS OF 15 TO 20 MPH
  WITH TO 30 MPH. LOCALIZED GUSTS TO 35 MPH AROUND ELLENSBURG. ON
  TUESDAY...WEST WINDS OF 11 TO 15 MPH WITH GUSTS TO 25
  MPH...LOCALLY AS HIGH AS 32 MPH AROUND ELLENSBURG. WINDS ON
  TUESDAY PEAKING LATE AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITIES: EARLY THIS EVENING...12 TO 18 PERCENT.
  TUESDAY AFTERNOON AND EVENING...14 TO 22 PERCENT.

* IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING 
  FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID FIRE GROWTH.

&&

$$

WAZ674-210300-
/O.CON.KOTX.FW.W.0012.000000T0000Z-150721T0300Z/
EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)-
329 PM PDT MON JUL 20 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW HUMIDITY FOR THE WASHINGTON PALOUSE AND SPOKANE
AREA...

* AFFECTED AREA: FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE 
  AND SPOKANE AREA (ZONE 674).

* WINDS: THROUGH 8 PM THIS EVENING...SOUTHWEST AROUND 15 MPH WITH
  GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITIES: 12 TO 18 PERCENT. HUMIDITY LEVELS
  INCREASING MID EVENING THROUGH THE NIGHT.

* IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING 
  FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID FIRE GROWTH.

&&

$$
049 
WWUS86 KOTX 210257
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
757 PM PDT MON JUL 20 2015

...BREEZY WINDS AND LOW HUMIDITY TUESDAY AFTERNOON AND EVENING
FOR EAST SLOPES OF THE CASCADES AND WESTERN COLUMBIA BASIN...

.THE RED FLAG WARNING HAS BEEN EXTENDED THROUGH TUESDAY EVENING
FOR THE WIND PRONE AREAS ALONG THE EAST SLOPES OF THE CASCADES
LIKE WENATCHEE...CHELAN...ELLENSBURG...VANTAGE...AND THE
WATERVILLE PLATEAU. TEMPERATURES ON TUESDAY WILL BE A GOOD 5 TO
8 DEGREES COOLER...BUT HUMIDITY LEVELS WILL REMAIN LOW REGION-
WIDE. 

WAZ674-210400-
/O.EXP.KOTX.FW.W.0012.000000T0000Z-150721T0300Z/
EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)-
757 PM PDT MON JUL 20 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND
AND LOW HUMIDITY FOR THE WASHINGTON PALOUSE AND SPOKANE AREA...

RELATIVE HUMIDITY LEVELS ARE BEGINNING TO RISE SLOWLY AND WINDS
ARE DIMINISHING. FIRE WEATHER CONDITIONS ARE NO LONGER CRITICAL.

$$

WAZ673-676-677-211430-
/O.CON.KOTX.FW.W.0012.000000T0000Z-150722T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
757 PM PDT MON JUL 20 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY FOR
WIND AND LOW HUMIDITY FOR THE WENATCHEE...CHELAN...WATERVILLE...
VANTAGE...AND ELLENSBURG AREAS...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST 
  WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE 
  WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 
  677).

* WINDS: THROUGH MIDNIGHT TONIGHT...WEST WINDS OF 15 TO 20 MPH 
  WITH TO 30 MPH. LOCALIZED GUSTS TO 35 MPH AROUND ELLENSBURG. 
  ON TUESDAY...WEST WINDS OF 11 TO 15 MPH WITH GUSTS TO 25 MPH...
   LOCALLY AS HIGH AS 32 MPH AROUND ELLENSBURG. WINDS ON TUESDAY 
  PEAKING LATE AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITIES: EARLY THIS EVENING...12 TO 18 PERCENT. 
  TUESDAY AFTERNOON AND EVENING...14 TO 22 PERCENT.

* IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING 
  FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID FIRE GROWTH.

&&

$$
265 
WWUS86 KOTX 211158
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
458 AM PDT TUE JUL 21 2015

...BREEZY WINDS AND LOW HUMIDITY THIS AFTERNOON AND EVENING FOR
EAST SLOPES OF THE CASCADES AND WESTERN COLUMBIA BASIN...

.BREEZY CONDITIONS WILL DEVELOP AGAIN TODAY FOR THE WIND PRONE
AREAS ALONG THE EAST SLOPES OF THE CASCADES LIKE WENATCHEE...
CHELAN...ELLENSBURG...VANTAGE...AND THE WATERVILLE PLATEAU.
TEMPERATURES TODAY WILL BE A GOOD 5 TO 8 DEGREES COOLER...BUT
HUMIDITY LEVELS WILL REMAIN LOW REGION-WIDE.

WAZ673-676-677-212300-
/O.CON.KOTX.FW.W.0012.000000T0000Z-150722T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
458 AM PDT TUE JUL 21 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW HUMIDITY FOR THE WENATCHEE...CHELAN...
WATERVILLE...VANTAGE...AND ELLENSBURG AREAS...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST 
  WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE 
  WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 
  677).

* WINDS: WEST WINDS INCREASING THIS AFTERNOON TO 11 TO 17 MPH WITH
  GUSTS TO 30 MPH...EXCEPT UP TO 40 MPH AROUND ELLENSBURG. THE
  STRONGEST WINDS TODAY ARE EXPECTED DURING THE LATE AFTERNOON AND
  EARLY EVENING.

* RELATIVE HUMIDITIES: FALLING TO 14 TO 22 PERCENT IN THE
  AFTERNOON.

* IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING 
  FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID FIRE GROWTH.

&&

$$
279 
WWUS86 KOTX 211857
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1157 AM PDT TUE JUL 21 2015

...BREEZY WINDS AND LOW HUMIDITY THIS AFTERNOON AND EVENING FOR
EAST SLOPES OF THE CASCADES AND WESTERN COLUMBIA BASIN...

.WINDS WILL PEAK LATE THIS AFTERNOON THROUGH MID EVENING ALONG
THE EAST SLOPES OF THE CASCADES IN PLACES LIKE WENATCHEE...
CHELAN...ELLENSBURG...VANTAGE...AND THE WATERVILLE PLATEAU.
TEMPERATURES TODAY WILL BE A GOOD 5 TO 8 DEGREES COOLER THAN
MONDAY...BUT HUMIDITY LEVELS WILL REMAIN LOW REGION-WIDE.


WAZ673-676-677-220300-
/O.CON.KOTX.FW.W.0012.000000T0000Z-150722T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
1157 AM PDT TUE JUL 21 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW HUMIDITY FOR THE WENATCHEE...CHELAN...VANTAGE... 
WATERVILLE...AND ELLENSBURG AREAS...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 676 EAST 
  WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE 
  WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 
  677).

* WINDS: WEST 10 TO 15 MPH THROUGH 1600 PDT...INCREASING TO 15 TO
  20 MPH WITH GUSTS TO WITH GUSTS UP TO 30 MPH BETWEEN 1600 AND
  2100 PDT. FOR THE KITTITAS VALLEY WINDS GUSTING IN THE 40 TO 50
  MPH RANGE WILL BE POSSIBLE EARLY THIS EVENING.

* RELATIVE HUMIDITIES: 12 TO 20 PERCENT DURING THE PERIOD OF
  STRONGEST WIND AROUND 1600 AND 2100 PDT.

* IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR ONGOING 
  FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID FIRE GROWTH.

&&

$$
150 
WWUS86 KOTX 220304
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
804 PM PDT TUE JUL 21 2015


WAZ673-676-677-220415-
/O.EXP.KOTX.FW.W.0012.000000T0000Z-150722T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
804 PM PDT TUE JUL 21 2015

...RED FLAG WARNING HAS EXPIRED FOR LOW RELATIVE HUMIDITY AND WIND FOR
THE WENATCHEE...CHELAN...VANTAGE...WATERVILLE...AND ELLENSBURG
AREAS...

HUMIDITIES HAVE COME UP ABOVE CRITICAL THRESHOLDS. WINDS WILL
CONTINUE TO BE BREEZY THROUGH THE EVENING HOURS. BECAUSE BOTH WIND
AND RELATIVE HUMIDITY RED FLAG THRESHOLDS ARE NO LONGER BEING
MET...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 19, 2:42 PM PDT, 39 minutes earlier.

Area forecast discussion, Jul 19, 2:42 PM PDT, 39 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
242 PM PDT SUN JUL 19 2015

.SYNOPSIS....
High pressure will begin to weaken allowing a weak system to pass
through Monday. This will bring a chance of showers and
thunderstorms across the Canadian border counties. It will also
lead to an increase in winds. Tuesday through Thursday the threat
of showers gradually returns, mainly to the mountains, with
breezy conditions and more seasonal temperatures. Friday and
through the weekend is expected to be mainly dry with seasonal
temperatures with only a small chance of showers near the
Canadian border.

&&

.DISCUSSION...

Tonight through Monday: The threat for showers and thunderstorms
this evening through the overnight hours will be our first
concern in the short term. As we move into tomorrow, our attention
will turn to the heightened wildfire potential with gusty west
winds and low humidity.

*Showers and Thunderstorms: The northern Cascades and the high
 terrain of the Okanogan Highlands will be watched closely this
 evening for convective initiation. As of 2 PM, cumulus
 development was occurring over the ridges along the Canadian
 border. A weak upper level disturbance overtopping the ridge in
 southern Canada combined with falling 500mb heights ahead of a
 stronger Pacific low should help to weaken the convective cap.
 The GFS model has been the most aggressive model in terms of
 convective development producing clusters of showers and
 thunderstorms as far south as I-90 this evening and through the
 night. Looking at forecast soundings, marginal moisture
 availability and deep layer instability suggests that the GFS may
 be overdone. However, if convective clusters become somewhat
 organized this evening, precipitation from high based
 thunderstorms could produce some hefty outflow. Lightning is
 another concern since any wildfires that ignite in exposed areas
 could experience rapid growth on Monday. As the Pacific trough
 continues to move into southern British Columbia early Monday
 morning, mid-level lapse rates will support showers and embedded
 thunderstorms over northeast Washington and far north Idaho
 during the early to mid morning hours. This pattern is not
 particularly well known for nocturnal thunderstorms, but we may
 see some lightning through the night into mid morning with the
 mid-level instability progged by the GFS and NAM.

*Wind and Low Humidity: Red Flag Warnings for winds and low
 humidity have been issued for Monday afternoon and evening from
 the East Slopes of the Cascades through the Upper Columbia Basin,
 West Plains and Washington Palouse. Cool advection with Monday's
 front will not begin in earnest until late afternoon and evening.
 High temperatures Monday will be comparable to today, but
 humidity levels...especially late afternoon and early
 evening...should be much lower. Efficient mixing along the cold
 front should push humidity levels below 20 percent at Wenatchee,
 Moses Lake, Ritzville, Pullman, and Spokane. We expect several
 hours of sustained winds near 15 mph with localized gusts to 25
 mph through the Cascade Gaps.  /GKoch

Tuesday through Thursday night: A trough of low pressure
migrates into BC early this period and impulses rounding it cross
the Inland NW in the west to southwest flow on its south side.
Ostensibly this might make one think of a good threat of showers
and thunderstorms. However the lack of deep moisture or
instability will limit this potential, except for a few spots. In
fact over the past several days models have been showing a dry
slot pushing into much of eastern WA and north ID just prior to
the start of this period behind Monday's cold front. There is some
increase in moisture with each passing impulse but nothing much
above what is average for this time of year. Temperatures will
undergo a cooling trend this period, pushing back toward or even a
degree or two below seasonal averages by Wednesday.

First on Tuesday a weak shortwave only pivots by the north
Cascades. This and the onshore flow will keep the primary shower
threat near the Cascade crest. A smaller threat will also be found
near the Canadian border mountains, but the risk is too small to
include in the official forecast. The rest of the region is
forecast to be dry with passing high clouds and a few flat cumulus
around the periphery of the Columbia Basin. Between Tuesday night
and Wednesday the next shortwave pivots across central and
northeast WA and north ID, drawing the main trough axis inland.
This carries slightly better moisture and instability. The shower
and thunderstorm threat continues across the Cascades and expands
out through the Okanogan and northern mountains. Some chances may
also come onto the Waterville Plateau too. Yet the overall best
chances remain in the Cascades and along the Canadian border. A
few showers could also skirt the far southeast CWA, the Blues and
Camas Prairie, but the main moisture and instability remains
southeast of these areas so I removed the threat that was
previously here.

With the passing of these two waves the other concern will be
winds, primarily for Tuesday. The continued onshore flow and
modest cross-Cascade gradient (between the moisture/cool air west
of the Cascades and the dry/warm air east of the Cascades) will be
enhanced with these passing waves. Additional a modest gradient
lingers on the southeast side of the parent trough. So expect
continued breezy and gusty winds across the lee of the Cascades
and across the Columbia Basin, especially in the afternoon and
evening hours. With afternoon relative humidity values near the
critically low thresholds on Tuesday we will continue to monitor
the fire weather situation, for possible highlights. By Wednesday
the combination of cooling and slightly higher dew points will
lead to comparatively higher RH values.

By Thursday a couple other impulses sling by, but once again the
main shower and thunderstorm threat will remain across the
Cascades and northern mountains, with smaller chances across the
Blues and Camas Prairie, where the main moisture and instability
lays. Otherwise look for the occasional high clouds and some
afternoon and evening cumulus. Thursday night into Friday morning
the shortwave slips east and a flat ridge/zonal flow moves to the
region, drying the region out. /J. Cote'

Friday through Sunday: Next weekend will be characterized as
seasonal and mainly dry. The weather pattern will be dominated by
an upper level trough, the second one of the week, that will drop
down from the Gulf of Alaska and swing through much of B.C. This
feature will flatten the ridge and will provide the focus for
spotty afternoon and evening convection from the northern Cascades
to along the Canadian border. Instability will be marginal Friday
afternoon, but increases for Saturday and even Sunday for the a
possibility of thunderstorms near the Canadian border. The upper
level trough will weaken and fill as it pushes eastward, while
much of rest of the region will remain dry with mainly high level
moisture streaming in. Temperatures will be running close to
normal for late July. /rfox

&&

.AVIATION...
12Z TAFS: Afternoon heating will initiate showers and
thunderstorms after 20z today over the mountains near the Canadian
border and along the East Slopes of the Cascades. All shower and
thunderstorms activity is expected to remain north of the TAF
sites. VFR conditions with mostly clear to partly cloudy skies
will continue at all TAF sites through 12z Monday. JW

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        66  91  60  86  59  81 /  10  10   0   0   0  10
Coeur d'Alene  62  90  57  86  57  81 /  10  10   0   0   0  10
Pullman        60  89  54  86  52  79 /  10  10   0   0   0  10
Lewiston       68  97  65  95  65  87 /   0   0   0   0   0  10
Colville       61  94  55  89  54  84 /  20  20   0   0  10  10
Sandpoint      58  87  52  85  50  80 /  10  20   0   0   0  10
Kellogg        59  88  55  85  53  77 /  10  10   0   0   0  10
Moses Lake     68  98  61  90  60  85 /  10   0   0   0   0   0
Wenatchee      72  94  66  89  65  84 /  10   0   0   0   0  10
Omak           65  98  60  89  58  86 /  20  10   0   0  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from Noon to 8 PM PDT Monday for East
     Washington Central Cascade Valleys (Zone 677)-East
     Washington Northern Columbia Basin (Zone 673)-East
     Washington Palouse and Spokane Area (Zone 674)-East
     Washington South Central Cascade Valleys (Zone 676).

&&
Hazardous weather outlook, Jul 19, 2:52 PM PDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
252 PM PDT SUN JUL 19 2015

IDZ001-WAZ037-038-042-043-202200-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
252 PM PDT SUN JUL 19 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Washington and Northeast Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Widely scattered showers and thunderstorms are expected near the
Canadian border by this evening and overnight. These storms will
be capable of producing gusty winds...brief heavy rain...and small
hail. Lightning may also result in new fire starts.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

No hazardous weather is expected at this time.

WAZ032>036-041-044-202200-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
252 PM PDT SUN JUL 19 2015

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington...North Central Washington...
Northeast Washington and Southeast Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Breezy winds with low relative humidity are expected Monday
afternoon and evening...and possibly again on Tuesday. This will
result in the potential for rapid fire spread of any new or
existing fires.

IDZ002>004-026-027-WAZ031-202200-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-
252 PM PDT SUN JUL 19 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

No hazardous weather is expected at this time.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:23 AM PDTFire Weather WatchOTX12 hr

Nearby

Red Flag Warnings in Washington, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.